View full discussion thread on HealthBoards.com:
   Diverticulitis Relapse After Resection???? (Bowel Disorders board)

1st April 2007
Hey everybody....I use to frequent this board until life threw me a few more curve balls.:D

Anyway, about 4 days ago my back went out (I have a Chronic Back problem). At the same time I had developed nausea and chills a symptom that I recall was the beginning of diverticulitis. I had a Colon Resection in May 2003 and have not had an episode since.

I went to the doctor and she put me on a muscle relaxant, antiinflammatory, and pain med for my back. When she took my temp it was 100.2F and with my history and symptoms she decided to put me on Keflex and Flagyl as well to cover me in cae the diverticulitis was starting up again. I wasn't too happy about that as we all know how nasty the flagyl is...thank God I developed an allergy to Cipro or things would be worse.

Anyway....over the course of the past few days my nausea has increased and I am dizzy. I have lost my appetite and just looking at food makes it worse. I know that many of the meds could cause this so I halfed the doses and backed my diet up to full liquids and added some yogurt, bananas, rice, toast and decaf iced tea.

I didn't take any of my meds last night due to the increasing waves of nausea and spent most of the night throwing up and dry heaving since there is very little in my stomach to begin with. I am still having BMs which are soft with no diarrhea.

This morning I am extremely nauseaus and the room is spinning I am so dizzy. Since my back is feeling better I have stopped those meds even though I should continue them so that I don't go back to square one but with the way I am feeling I cannot take them. As much as I would like to take the Flagyl and Keflex I cannot seem to....just thinking about it makes me gag and I know they will just come back up. I don't know what to do.

I would appreciate anyone's thoughts and suggestions. So far no more fever or chills.....I am just extremely nauseaus and dizzy and really feeling miserable with very little energy.

Thanks for reading this lengthy post....I just could use some advice.

~ Goody:angel: :wave:

During the course of the p
1st April 2007
Hi, Renata & Maggie:wave: Thanks for your responses. I am actually feeling somewhat better today....my nausea susbided around lunchtime. I have a strong feeling that it was the Flagyl and Keflex and since my back pain increased and I really need to be on the muscle relaxant I started myself back on the back meds to see what happens. If it is diverticulitis I am sure the symptoms will return so I am just going to keep a watch on things and keep my diet light and see how things go. If the fever/symptoms return I will call the doctor.

I am hoping it was just some type of bug....so far things have been going well since the surgery other than some health problems within the family that I have been focusing on.

I have checked in here once in a while but see that there are hardly any resections around and the very few that do come along seem to come and go quickly.;) I am glad to see that the two of you are still around and doing well. And yes, Maggie, just the thought of having to go on those meds made me gag and the thought of going for another CAT scan and having to drink that contrast makes me gag as well. I sure hope those days are over!!!

Well thanks again and have a great Easter.

Love ~ Goody:angel: :wave:
1st April 2007
Goody,

We have certainly missed you and your posts here on this board. Sorry about your back -- My wife has Osteoathritis that affects joints and back so I know what it can cause.

I have found that Flagyl is a very strong antibiotic, as you know, that really causes me to get ill. Keflex to a lesser extent. But, antibiotics in general cause me to end up with gastritis with stomach pain and nausea.

I hope you are still taking your fiber and enough water daily -- good BMs reduce the chances of developing more diverticuars.

I wish you well.

God Bless --- Harry
6th April 2007
Hi, Everyone:wave: Thanks so much for all the responses. Maggie, Renada, Harry, Lori & stackie....it was so great to see the old gang back together again. I am sorry if I scared any of you and have some good news to share.;)

I am feeling so much better now....I don't think it was a diverticulitis at all. The doctor wanted to cover me just in case but after a day on those nasty meds along with the muscle relaxant, anti inflammatory and pain meds for my back something had to give when my stomach couldn't tolerate it and you guessed right....it was the flagyl and keflex!!!:D And ever since things have been fine.:) I figure that if it were really diverticlitis it wouldn't get better without the meds so I think that it was just a matter of my body's reaction to my chronic back problems and osteoarthritis.

Debra ~ Don't you worry...just keep the fiber up and you should be fine. I have had 3 great years since my resection with no problems and this was just a false alarm as far as I am concerned!!;) I still have those dull aches and pulls in the area where they intervened and think that it is just the sensitivity of the nerve fibers in that area. So don't worry too much....so long a you keep things running smoothly through the pipeline without any big pressure that will allow new pockets to develop I think we all should be just fine!!

Again,....thanks for the responses and hoping that everyone has a wonderful Easter!!!

Love ~ Goody:angel: :wave:
Copyright ©2013 DrugTalk.com All rights reserved. Privacy Policy
Powered by HealthBoards.com
This site is owned and operated by Internet Brands, Inc.
Do not copy or redistribute in any form!